MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER 4F FULL TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER 4F FULL TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redp1831 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that nurse let patient alone for 5 minutes and when she returned to the room there was blood everywhere.She stated it looked like the patient pulled on his catheter so hard that it snapped a clean cut.It was reported that there is a visible white line like the catheter was distressed.The catheter was fully intact with the securcath.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken catheter is confirmed and was determined to be use related.One 4 fr single lumen powerpicc was returned for evaluation.An initial visual observation showed a break in the catheter near the 2 cm depth marker, approximately 3.5 cm distal to the molded joint.Use residue was observed throughout the sample.Whitening of the catheter material was observed at the break sites and approximately 2.2 cm proximal to the break.A microscopic observation revealed the break sites were very flat and smooth with a granular surface texture.Superficial cracks were observed in the catheter approximately 2.2 cm proximal to the break site, and slight tensile weakness was observed at this location.The observed characteristics of the break in the returned catheter suggest the catheter failed due to excessive tensile (pulling) force, which also aligns with the reported description of the event.

Brand Name
POWERPICC CATHETER 4F FULL TRAY (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8960030
Report Number3006260740-2019-02588
Device Sequence Number2585467
Product Code LJS
UDI-Device Identifier00801741027574
UDI-Public(01)00801741027574
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3174108
Device Lot NumberREDP1831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date09/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1